Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 8, 2010, 11:24 PM CDT for Chase County, Greenwood County, Woodson County, Kansas. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2010, 11:24 PM CDT (04:24 UTC)
- Expired
- Jun 9, 2010, 6:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chase County, KS, Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 103 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 12:30 AM CDT | FLASH FLOOD | Madison, KS | HIWAY 58 NEAR MADISON IS IMPASSIBLE DUE TO HIGH WATER. |
| Jun 9, 12:37 AM CDT | FLASH FLOOD | Yates Center, KS | WIDESPEAD STREET FLOODING IN TOWN. HIGHWAY 54 WAS CLOSED FOR AWHILE BUT HAS REOPENED. |
| Jun 9, 1:00 AM CDT | FLASH FLOOD | Madison, KS | WATER WAS A FOOT TO A FOOT AND A HALF DEEP IN TOWN, BUT WATER HAS SUBSIDED. |
| Jun 9, 3:32 AM CDT | FLASH FLOOD | Eureka, KS | LOW WATER CROSSINGS FLOODED. |
| Jun 9, 5:01 AM CDT | HEAVY RAIN 4.97 | Eureka, KS | IN THE LAST 12 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WGUS53 KICT 090424
FFWICT
KSC017-073-207-091130-
/O.NEW.KICT.FF.W.0002.100609T0424Z-100609T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT TUE JUN 8 2010
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHASE COUNTY IN CENTRAL KANSAS...
GREENWOOD COUNTY IN SOUTHEAST KANSAS...
WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 630 AM CDT WEDNESDAY.
* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAD FALLEN ACROSS
THE AREA...WITH ADDITIONAL HEAVY RAINFALL LIKELY OVERNIGHT.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BATESVILLE...CEDAR POINT...COTTONWOOD FALLS...ELMDALE...EUREKA...
HAMILTON...HYMER...MADISON...MATFIELD GREEN...NEOSHO FALLS...
ROSE...SAFFORDVILLE...STRONG CITY...THRALL...TORONTO...VIRGIL...
WONSEVU...YATES CENTER...BAZAAR...EUREKA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3773 9553 3773 9651 3808 9652 3809 9683
3852 9681 3852 9635 3817 9635 3817 9595
3804 9596 3804 9551
$$
CARUSO2 follow-up statements
572
WGUS73 KICT 090540
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1240 AM CDT WED JUN 9 2010
KSC017-073-207-091130-
/O.CON.KICT.FF.W.0002.000000T0000Z-100609T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE KS-GREENWOOD KS-WOODSON KS-
1240 AM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
WOODSON...GREENWOOD AND CHASE COUNTIES...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS ADDITIONAL RAINFALL WILL FURTHER COMPLICATE THE
FLOODING PROBLEMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3773 9553 3773 9651 3808 9652 3809 9683
3852 9681 3852 9635 3817 9635 3817 9595
3804 9596 3804 9551
$$
KETCHAM920
WGUS73 KICT 090835
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT WED JUN 9 2010
KSC017-073-207-091130-
/O.CON.KICT.FF.W.0002.000000T0000Z-100609T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHASE KS-GREENWOOD KS-WOODSON KS-
335 AM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
WOODSON...GREENWOOD AND CHASE COUNTIES...
AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
AT 329 AM CDT...GREENWOOD COUNTY LAW ENFORCEMENT CONTINUED TO
REPORT LOW WATER CROSSING WERE STILL IMPASSIBLE. ALSO HIGHWAY 58
NEAR MADISON STILL HAS WATER OVER THE ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3773 9553 3773 9651 3808 9652 3809 9683
3852 9681 3852 9635 3817 9635 3817 9595
3804 9596 3804 9551
$$
KETCHAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:41 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 8, 9:41 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 941 PM CDT TUE JUN 8 2010 .UPDATE... CURRENT 850MB PROFILER DATA SHOWS GOOD CONVERGENCE BETWEEN HILLSBORO AND LAMONT WITH MINIMAL CAPPING ALOFT . AS A RESULT...THUNDERSTORMS WILL CONTINUE TO FESTER OVER CENTRAL KANSAS FOR A FEW MORE HOURS BUT THE BULK OF THE ACTIVITY WILL SHIFT INTO EASTERN KANSAS AND MAINLY AFFECT LOCATIONS ALONG AND EAST OF THE KANSAS TURNPIKE OVERNIGHT. THE SEVERE THREAT HAS DIMINISHED ACROSS THE AREA HOWEVER HEAVY RAINFALL WILL BE A GREATER RISK...WITH VERY MOIST AIRMASS OF PW'S OVER 2 INCHES CREATING HIGHER THAN NORMAL RAINFALL RATES. JAKUB && .PREV DISCUSSION... /ISSUED 641 PM CDT TUE JUN 8 2010/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY SOUTH AND EAST...AS A COLD FRONT SINKS SOUTHWARD ACROSS THE REGION. A FEW SEVERE STORMS WILL BE POSSIBLE ALONG WITH SOME HEAVY RAINFALL THIS EVENING. OTHERWISE...SCATTERED STORMS COULD LINGER AROUND THE AREA OVERNIGHT BUT WILL ONLY MENTION VCTS FOR SOUTHERN KANSAS TAF SITES. THE SURFACE FRONT LOOKS LIKE IT WILL STALL NEAR THE KS/OK BORDER DURING THE DAY ON WEDNESDAY. JAKUB PREV DISCUSSION... /ISSUED 239 PM CDT TUE JUN 8 2010/ DISCUSSION... MAIN FORECAST CONCERN WILL BE SEVERE CONVECTIVE CHANCES OVERNIGHT. SYNOPSIS: FAIRLY PROGRESSIVE COLD FRONT IS NOW PUSHING THROUGH CENTRAL KS AND HAS ALREADY MADE IT THROUGH KRSL. SOUTH OF THIS BOUNDARY THE ATMOSPHERE IS EXTREMELY UNSTABLE WITH DEWPOINTS ACROSS SOUTH CENTRAL AND SE KS IN THE LOW TO MID 70S. IN THE UPPER LEVELS WATER VAPOR IMAGERY CLEARLY SHOWS A PRONOUNCED SHORTWAVE PUSHING ACROSS THE WESTERN DAKOTAS AND APPROACHING MN. ANOTHER...MORE TROPICAL UPPER WAVE...IS CURRENTLY LIFTING NORTH ACROSS THE WESTERN GULF INTO SOUTHERN TX. TONIGHT: STORMS ARE EXPECTED TO DEVELOP FIRST OVER NE KS BY 21Z AND WILL QUICKLY BUILD WEST INTO THE FORECAST AREA. GIVEN THE EXTREME AMOUNT OF CAPE...LARGE HAIL WILL BE VERY LIKELY WITH LARGER THAN GOLFBALL POSSIBLE WITH THE STRONGER STORMS. WHILE DEEP LAYER SHEAR LOOKS WEAK AT FIRST GLANCE...0-6KM SHEAR OF AROUND 30KTS DOESN'T LOOK TOO BAD WHEN COMBINED WITH 3000-4000J/KG OF CAPE. THIS EVENT SORT OF RESEMBLES THE MAY 12TH SEVERE SETUP WITH WELL DEFINED BOUNDARY WITH HIGH INSTABILITY/LOW SHEAR. THE BIG DIFFERENCE WOULD BE THE ORIENTATION OF THE INITIATING BOUNDARY. THE N-S ORIENTATION OF THE BOUNDARY ON THE 12TH ALLOWED SUPERCELLULAR STRUCTURES TO MOVE OFF THE BOUNDARY AND PRODUCE TORS. THIS EVENING THE FRONT IS MORE E-W ORIENTED AND THUS STORMS ARE GOING TO HAVE A HARD TIME BECOMING ISOLATED. THEREFORE FEEL THE BEST TORNADO THREAT WILL COME FROM HIGH 0-3KM CAPE ALONG BOUNDARIES. ANY STORM THIS EVENING/OVERNIGHT WILL ALSO HAVE A GOOD CHANCE TO PRODUCE HIGH RAINFALL RATES WITH SOME LOCALIZED FLOODING ALSO BE A GOOD BET. AFTER 06Z THE CONVECTION WILL BE CONFINED TO EXTREME SOUTH CENTRAL/SE KS WITH MUCH OF THE FORECAST AREA REMAINING DRY. FEEL FAIRLY CONFIDENT THAT THE BULK OF THE SEVERE ACTIVITY WILL OCCUR BEFORE 06Z AS MUCH OF THIS WILL BE INSTABILITY DRIVEN. WED-FRI: THE SURFACE FRONT IS EXPECTED TO BE GENERALLY ALONG THE KS/OK BORDER BY 12Z WED. HOWEVER WOULD NOT BE SURPRISED IF THIS BOUNDARY IS PUSHED FURTHER SOUTH DUE TO OVERNIGHT CONVECTION. CURRENTLY HAVE LOW CONFIDENCE WITH REGARDS TO PRECIP ON WED. HAVE THE HIGHEST CONFIDENCE THAT SOME SCT CONVECTION MAY FESTER OVER SOUTH CENTRAL AND SE KS DURING THE MORNING HOURS. THE FRONT IS THEN EXPECTED TO WASH OUT AS WE GET BACK INTO RETURN FLOW AS MOISTURE WORKS BACK TO THE NORTH. WHILE THERE WILL BE PLENTY OF INSTABILITY THERE LOOKS TO BE LACKING SURFACE CONVERGENCE. SO CURRENT THINKING IS THAT FOR WED AFTERNOON THE BEST CONVECTIVE CHANCES WILL BE NORTH AND WEST OF THE FORECAST AREA. AN MCS WILL BE LIKELY WED NIGHT THAT SHOULD START OVER WESTERN NEBRASKA. GIVEN LARGE AMOUNTS OF CIN ABOVE 850MB...FEEL THAT THE MCS IS GOING TO HAVE ISSUES BUILDING SOUTH. WILL THEREFORE LIMIT PRECIP CHANCES WED NIGHT TO ONLY CENTRAL KS. FOR THU MORNING AN MCS WILL BE ONGOING NORTH AND EAST OF THE FORECAST AREA. MEANWHILE THAT TROPICAL DISTURBANCE THAT IS CURRENTLY DOWN ACROSS THE WESTERN GULF WILL BE TRACKING ALONG THE RED RIVER. GIVEN THE GOOD AGREEMENT BETWEEN THE GFS AND NAM FEEL CONFIDENT THAT PRECIP ASSOCIATED WITH THIS FEATURE SHOULD STAY SOUTH OF THE FORECAST AREA. PREVIOUS FORECASTER INTRODUCED POPS BACK IN FOR FRI FOR SE KS AS THIS UPPER FEATURE CONTINUES TO LIFT NORTH AND THIS CONTINUES TO LOOK REASONABLE. FOR FRI AND FRI NIGHT THE BULK OF THE PRECIP IS EXPECTED TO STAY NORTH OF THE FORECAST AREA WHERE THE BAROCLINIC ZONE WILL BE SITUATED. SAT-TUE:' THE MAIN QUESTION THROUGH THESE PERIODS WILL BE HOW THE UPPER TROUGH TO THE WEST PROGRESSES. PREVIOUS RUNS OF THE GFS HAVE BEEN MUCH MORE PROGRESSIVE WITH THE UPPER TROUGH WITH THE ECMWF MUCH SLOWER AND HAS A MORE CLOSED LOW SETUP. FOUND IT INTERESTING THAT THE LATEST GFS IS NOW STARTING TO COME AROUND TO THIS SLOWER ECMWF SOLUTION AND PER HPC THIS ALSO AGREES WITH THE ECMWF ENSEMBLE TREND. WITH THIS WILL LEAN TOWARD THE ECMWF. BOTH THE ECMWF AND GFS AGREE ON THE CLOSED LOW SITUATED OVER THE DESERT SOUTHWEST BY 00Z SUN WITH THE FRONT EXTENDING FROM WEST-CENTRAL KS INTO SOUTHERN IA. WITH THIS BOUNDARY NEAR THE AREA WILL KEEP PRECIP IN FOR CENTRAL AND PARTS OF SOUTH CENTRAL KS FOR SAT INTO SAT NIGHT. THE GFS IS MUCH MORE PROGRESSIVE IS PUSHING THE COLD FRONT THROUGH ON SUN COMPARED TO THE ECMWF. THIS IS DUE TO THE GFS FORECASTING A DEEPER SHORTWAVE TO MOVE INTO THE WESTERN GREAT LAKES REGION ON SUN. WITH THESE DIFFERENCES WILL NOT HIT PRECIP TOO HARD BUT WILL LEAVE SOME SLIGHTS IN CASE THE MORE PROGRESSIVE GFS VERIFIES. WITH THE MODEL DIFFERENCE IN HANDLING THE SHORTWAVE OVER THE NORTHERN PLAINS/GREAT LAKES THEY REALLY START TO DIVERGE FOR THE BEGINNING OF NEXT WEEK AND THUS CONFIDENCE REALLY DROPS OFF. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 86 70 91 / 60 30 10 10 HUTCHINSON 67 85 70 90 / 50 20 10 10 NEWTON 67 86 70 88 / 60 30 10 10 ELDORADO 68 86 69 91 / 60 30 10 10 WINFIELD-KWLD 71 87 71 90 / 60 40 10 10 RUSSELL 63 85 69 92 / 10 10 30 10 GREAT BEND 64 85 69 90 / 20 20 20 10 SALINA 64 85 69 93 / 20 10 20 10 MCPHERSON 65 85 70 91 / 40 20 20 10 COFFEYVILLE 71 86 71 92 / 70 50 10 10 CHANUTE 71 85 71 89 / 60 30 10 10 IOLA 71 85 70 90 / 60 30 10 10 PARSONS-KPPF 71 86 71 90 / 70 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 9:51 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 951 PM CDT TUE JUN 8 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 951 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO LINGER OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THE MAIN RISK FROM THIS ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING...ESPECIALLY FOR LOCATIONS THAT WITNESSED HEAVY RAIN DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY MORNING ACROSS SOUTHERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE WITH WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE. ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO THE REGION OVER THE WEEKEND. THIS WILL CAUSE ADDITIONAL THUNDERSTORMS...MAINLY ON SATURDAY NIGHT THROUGH MONDAY. AT THIS TIME STRONG STORMS APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 8, 9:39 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 939 PM CDT TUE JUN 8 2010 KSZ083-090315- SEDGWICK- 939 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MAIZE...OR 9 MILES WEST OF DOWNTOWN WICHITA...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jun 8, 10:07 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1007 PM CDT TUE JUN 8 2010 KSZ083-090330- SEDGWICK- 1007 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN WICHITA...AND MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 8, 10:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1031 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 SE PEABODY 38.09N 97.00W
06/08/2010 M1.00 INCH MARION KS BROADCAST MEDIA
A VIEWER PHOTO WAS RECEIVED BY KSN OF QUARTER SIZE HAIL.
0510 PM HAIL 4 SW BURNS 38.05N 96.94W
06/08/2010 E1.00 INCH BUTLER KS EMERGENCY MNGR
0515 PM TSTM WND GST BURNS 38.09N 96.89W
06/08/2010 E50.00 MPH MARION KS TRAINED SPOTTER
0516 PM HAIL 1 S BURNS 38.08N 96.89W
06/08/2010 E0.50 INCH BUTLER KS CO-OP OBSERVER
0520 PM TSTM WND GST 1 S BURNS 38.08N 96.89W
06/08/2010 E70.00 MPH BUTLER KS TRAINED SPOTTER
ALSO REPORTED HEAVY RAIN.
0524 PM TSTM WND GST 2 S BURNS 38.06N 96.89W
06/08/2010 M62.00 MPH BUTLER KS STORM CHASER
0526 PM HAIL 1 W NEWTON 38.04N 97.36W
06/08/2010 E0.88 INCH HARVEY KS PUBLIC
0528 PM HAIL BURNS 38.09N 96.89W
06/08/2010 E0.50 INCH MARION KS TRAINED SPOTTER
0541 PM HAIL S NEWTON 38.04N 97.34W
06/08/2010 E0.88 INCH HARVEY KS TRAINED SPOTTER
0707 PM HAIL BENTON 37.79N 97.11W
06/08/2010 E1.00 INCH BUTLER KS TRAINED SPOTTER
0746 PM TSTM WND GST YATES CENTER 37.87N 95.74W
06/08/2010 E50.00 MPH WOODSON KS LAW ENFORCEMENT
0800 PM TSTM WND GST 5 W BASSETT 37.91N 95.51W
06/08/2010 E50.00 MPH ALLEN KS TRAINED SPOTTER
0802 PM TSTM WND GST 5 W IOLA 37.93N 95.49W
06/08/2010 E50.00 MPH ALLEN KS PUBLIC
ALSO REPORTED HEAVY RAINFALL.
0816 PM HEAVY RAIN 9 NW EUREKA 37.91N 96.41W
06/08/2010 M2.80 INCH GREENWOOD KS TRAINED SPOTTER
RAINFALL FELL WITHIN AN HOUR.
0825 PM TSTM WND GST 5 W EUREKA 37.82N 96.38W
06/08/2010 E60.00 MPH GREENWOOD KS EMERGENCY MNGR
0825 PM HAIL 5 W EUREKA 37.82N 96.38W
06/08/2010 E0.88 INCH GREENWOOD KS EMERGENCY MNGR
0845 PM TSTM WND DMG 2 N HUMBOLDT 37.84N 95.44W
06/08/2010 ALLEN KS LAW ENFORCEMENT
5 RURAL TELEPHONE POLES WERE KNOCKED DOWN.
&&
MRSSpecial weather statement, Jun 8, 10:31 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1031 PM CDT TUE JUN 8 2010 KSZ096-090400- NEOSHO- 1031 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NEOSHO COUNTY... AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ERIE...OR 15 MILES EAST OF CHANUTE...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jun 8, 10:40 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1040 PM CDT TUE JUN 8 2010 KSZ070-090415- GREENWOOD- 1040 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREENWOOD COUNTY... AT 1039 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...OR 11 MILES NORTHEAST OF EUREKA...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. CARUSO
Special weather statement, Jun 8, 10:58 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1058 PM CDT TUE JUN 8 2010 KSZ083-090430- SEDGWICK- 1058 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 1053 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WEST WICHITA...OR 6 MILES WEST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:54 PM CDT | Areal Flood Warning | ICT | Greenwood, Woodson | 5 hr |
| Jun 8, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 63 min |
| Jun 8, 8:31 PM CDT | Areal Flood Warning | ICT | Butler | 3 hr |
| Jun 8, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 62 min |
| Jun 8, 9:09 PM CDT | Areal Flood Warning | ICT | Allen | 7 hr |
| Jun 9, 12:53 AM CDT | Areal Flood Warning | ICT | McPherson, Marion | 9 hr |
| Jun 9, 1:18 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 35 hr |
| Jun 9, 2:17 AM CDT | River Flood Warning | ICT | Chase, Lyon | 30 hr |
| Jun 9, 2:43 AM CDT | Areal Flood Warning | ICT | Butler, Harvey | 19 hr |
| Jun 9, 4:02 AM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 10 more | 9 hr |
| Jun 9, 5:00 AM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 5 hr |
| Jun 9, 6:29 AM CDT | Flash Flood Warning | ICT | Chase, Greenwood, Woodson | 7 hr |
| Jun 9, 7:20 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 9, 8:33 AM CDT | River Flood Warning | ICT | Labette, Neosho | 30 hr |
| Jun 9, 8:33 AM CDT | River Flood Warning | ICT | Labette | 48 hr |
| Jun 9, 8:33 AM CDT | River Flood Warning | ICT | Allen, Neosho | 30 hr |
| Jun 9, 8:33 AM CDT | River Flood Warning | ICT | Neosho | 24 hr |
| Jun 9, 8:41 AM CDT | River Flood Warning | ICT | Butler | 43 hr |
| Jun 9, 8:41 AM CDT | River Flood Warning | ICT | Butler, Cowley | 49 hr |
| Jun 9, 8:51 AM CDT | River Flood Warning | ICT | Butler, Cowley | 17 hr |
| Jun 9, 8:51 AM CDT | River Flood Warning | ICT | Butler, Cowley | 71 hr |
| Jun 9, 8:51 AM CDT | River Flood Warning | ICT | Cowley | 49 hr |
| Jun 9, 8:58 AM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| Jun 9, 9:50 AM CDT | Areal Flood Warning | ICT | Chautauqua | 6 hr |
| Jun 9, 1:09 PM CDT | Areal Flood Warning | ICT | Chase, Greenwood, Woodson | 46 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.